Alert archive / North Carolina / Gale Warnings in 2018
Gale Warning 22, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Nov 23, 2018, 7:00 PM EST. It took effect at Nov 24, 2018, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2018, 7:00 PM EST (00:00 UTC)
- In effect from
- Nov 24, 2018, 10:00 AM EST
- Expired
- Nov 24, 2018, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
701 WHUS72 KMHX 240000 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 700 PM EST Fri Nov 23 2018 ...GUSTY WINDS AND ROUGH SEAS SATURDAY... Low pressure will form just off the SC/GA coast tonight. The low will track quickly north northeast inland from the coast Saturday. The tight pressure gradient associated with it will result in gusty winds and rough seas. A short period of gales will occur for the coastal waters between Oregon Inlet and Surf City. The low will move off to the northeast Saturday night, but seas will remain elevated into Sunday and Sunday evening. AMZ152-154-241200- /O.UPG.KMHX.SC.Y.0098.000000T0000Z-181126T0000Z/ /O.NEW.KMHX.GL.W.0022.181124T1500Z-181124T2100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 700 PM EST Fri Nov 23 2018 ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM EST SATURDAY... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect from 10 AM to 4 PM EST Saturday. The Small Craft Advisory is no longer in effect. * WINDS...Northwest 20 to 30 kt with gusts up to 40 kt. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ156-241200- /O.UPG.KMHX.SC.Y.0098.000000T0000Z-181125T2200Z/ /O.NEW.KMHX.GL.W.0022.181124T1500Z-181124T2100Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 700 PM EST Fri Nov 23 2018 ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM EST SATURDAY... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect from 10 AM to 4 PM EST Saturday. The Small Craft Advisory is no longer in effect. * WINDS...Northeast 20 to 30 kt with gusts up to 40 kt. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ158-241200- /O.UPG.KMHX.SC.Y.0098.000000T0000Z-181125T1700Z/ /O.NEW.KMHX.GL.W.0022.181124T1500Z-181124T2100Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 700 PM EST Fri Nov 23 2018 ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM EST SATURDAY... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect from 10 AM to 4 PM EST Saturday. The Small Craft Advisory is no longer in effect. * WINDS...Northeast 20 to 30 kt with gusts up to 40 kt. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ135-241200- /O.CON.KMHX.SC.Y.0098.181124T1200Z-181124T2200Z/ Pamlico Sound- 700 PM EST Fri Nov 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM EST SATURDAY... * WINDS...Southeast 15 to 25 kt with gusts up to 30 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ150-241200- /O.CON.KMHX.SC.Y.0099.181124T0600Z-181125T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 700 PM EST Fri Nov 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO 1 PM EST SUNDAY... * WINDS...Southwest 15 to 25 kt with gusts up to 30 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
527 WHUS72 KMHX 240909 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 409 AM EST Sat Nov 24 2018 ...GUSTY WINDS AND ROUGH SEAS TODAY... .Low pressure off the SC/GA coast will track quickly north northeast inland from the coast today. The tight pressure gradient associated with it will result in gusty winds and rough seas. A short period of gales will occur for the coastal waters between Oregon Inlet and Surf City. The low will move off to the northeast tonight, but seas will remain elevated into Sunday and Sunday evening. AMZ152-154-156-158-242115- /O.EXT.KMHX.GL.W.0022.181124T1500Z-181124T2300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 409 AM EST Sat Nov 24 2018 ...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WINDS...Southeast 25 to 35 kt with gusts up to 45 kt. * SEAS...8 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ130-131-242115- /O.EXB.KMHX.SC.Y.0099.181124T1800Z-181124T2300Z/ Albemarle Sound-Alligator River- 409 AM EST Sat Nov 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect from 1 PM this afternoon to 6 PM EST this evening. * WINDS...Southeast 15 to 25 kt with gusts up to 30 kt. * WAVES...2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ150-242115- /O.EXT.KMHX.SC.Y.0099.000000T0000Z-181125T2200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 409 AM EST Sat Nov 24 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST SUNDAY... * WINDS...West 15 to 25 kt with gusts up to 30 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ135-242115- /O.CON.KMHX.SC.Y.0098.181124T1200Z-181124T2200Z/ Pamlico Sound- 409 AM EST Sat Nov 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WINDS...Southeast 15 to 25 kt with gusts up to 30 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Nov 23, 7:00 PM EST, 0 minutes earlier.
Area forecast discussion, Nov 23, 7:00 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
700 PM EST Fri Nov 23 2018
.SYNOPSIS...
High pressure will move off the mid-Atlantic coast tonight. Low
pressure will move northeast through the eastern Carolinas
Saturday. High pressure will pass through the state Sunday,
followed by a cold front Monday. High pressure will gradually
build into the region Tuesday through Thursday.
&&
.NEAR TERM /Tonight/...
As of 7 PM Fri...No changes needed with early eve update. Temps
are nearing their lows now, and will steadily rise overnight
with the increase in clouds and moisture.
Previous discussion... As of 315 pm Fri...The mid-level trough
continue to advance toward the area tonight while the surface
high moves off the mid-Atlantic coast and weakens across the
area and the coastal trough continues to push inland. With
increasing low level moisture and convergence along the coastal
trough expect isolated to scattered light showers to continue to
push inland from the coast through the evening hours. After
midnight, will see increasing lift and deeper moisture as upper
level dynamics ramp up in advance of the mid-level trough with
PoPs increasing across the area from the southwest. Temps will
fall into the lower 40s inland to mid/upper 40s coast in the
evening but temps will rise late in the evening and overnight as
the coastal trough pushes inland and cloud cover increases.
Expect mid 40s inland to mid 50s coast by daybreak.
&&
.SHORT TERM /SATURDAY/...
As of 315 pm Fri...Strong low pressure will move northeast
through the eastern Carolinas. Strong lift and moisture
convergence through much of the day, but will begin to taper off
from the southwest late in the day. Still expecting around an
inch of rain with locally higher amounts. SPC has area in
general thunder. Best chance will be closer to the coast and
kept mention generally east of Highway 17. Southeast flow ahead
of the flow will bring milder air inland, and expect highs in
the mid to upper 60s across most of the area.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 235 PM Friday...Low pressure will quickly exit the area
Saturday night, with high pressure building over the region
through Sunday. A fast-moving cold front will cross the area
during the Monday producing a few showers. Dry, cool high
pressure will then dominate the area Tuesday through late week.
Saturday night through Sunday...Low pressure will quickly exit
the coast late Saturday evening taking the last of the
precipitation with it by midnight if not earlier. Skies should
clear quickly Saturday night with lows dropping into the low/mid
40s except low 50s Outer Banks. With weak mid-level ridging
Sunday, expect partly sunny skies and highs into the low/mid
60s.
Sunday night through Monday...A strong upper level low will move
well to our north late Sunday night and Monday dragging a cold
front quickly across the region on Monday. This continues to be
a rather moisture-starved system with forecast QPF totals at
one-tenth of an inch or less. Monday will feature an atypical
diurnal temperature curve as temperatures fall in the afternoon
behind the front. Temperatures ahead of the front early Monday
will get well into the 60s with a few spots nearing 70 degrees
along the coast. Some weak surface-based CAPE (300-500 J/kg) is
indicated near the coast ahead of the front and have included
the mention of isolated thunderstorms Monday.
Monday Night through Friday...Cool high pressure should
dominate the area's weather from Monday evening through the rest
of the week. Generally clear skies and near or below normal
temperatures can be expected with the coldest mornings being
Wednesday and Thursday.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through 18Z Saturday/...
As of 7 PM Friday...Deeper moisture arrives this evening as
surface low takes shape over the western Gulf and moves toward
the Carolinas tonight. Ceilings should drop to MVFR by 02Z and IFR
Sat morning and vsbys gradually drop to around 3-4 miles.
Widespread IFR conditions with steady showers will continue
through afternoon Saturday.
Long Term /Saturday Night through Wednesday/...
As of 245 PM Friday...Showers will quickly move offshore
Saturday night with VFR conditions expected Sunday night. A
cold front will cross Monday with scattered showers and a few
periods of sub-VFR conditions possible. Cool high pressure will
build behind the front with VFR conditions expected from Monday
evening through late next week.
&&
.MARINE...
Short Term /through Sat/
As of 7 PM Fri...Updated to upgrade to gale warning south of
Oregon inlet on Sat, as strong S to SE winds mix over the warm gulf
stream waters.
Prev discussion...As of 315 pm Fri...Northeast winds this
evening will quickly veer to southeast after midnight as low
pressure develops just off the SC/GA coast and moves rapidly
north northeast. The low will track inland from the coast
Saturday and move off to the northeast late in the day. Issued
new SCAs for the Pamlico Sound and the coastal waters north of
Oregon Inlet. Made minor adjustments to ending times of the SCAs
for the coastal waters south of Oregon Inlet. Wind gusts on
Saturday south of Oregon Inlet may gust to near gale force for a
few hours Saturday, but will not issue gale warnings at this
point.
Long Term /Sat Night through Wednesday/...
As of 245 PM Friday...Low pressure will quickly exit the coastal
waters Saturday evening. Winds will become W to NW Sat night as
low lifts to the N and will subside a bit. However, seas remain
elevated into Sunday. SW winds will increase to 10 to 20 kts
late Sunday night with seas in the 4 to 5 ft range. Gusty SW
winds 20 to 30 kts first part of Mon will become W late as front
crosses. These winds will build seas to 5 to 8 ft Mon. WNW
winds 15 to 25 kt Mon night diminish to 10 to 20 kt Tue. Seas
will drop to 3 to 4 ft later Tue.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 7 AM to 5 PM EST Saturday for AMZ135.
Gale Warning from 10 AM to 4 PM EST Saturday for AMZ152-154-
156-158.
Small Craft Advisory from 1 AM Saturday to 1 PM EST Sunday for
AMZ150.
&&
SYNOPSIS...HSA
NEAR TERM...HSA/TL
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...CTC/HSA/TL
MARINE...CTC/HSA/TLHazardous weather outlook, Nov 23, 3:29 PM EST, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 329 PM EST Fri Nov 23 2018 NCZ029-044>047-079>081-090>095-098-103-104-242030- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- 329 PM EST Fri Nov 23 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:57 AM EST | Coastal Flood Advisory | MHX | 6 hr | |
| Nov 24, 12:42 PM EST | Special Marine Warning | MHX | 63 min | |
| Nov 24, 1:00 PM EST | Special Weather Statement | MHX | Onslow | 60 min |
| Nov 24, 1:36 PM EST | Severe Thunderstorm Warning | MHX | Carteret, Craven | 54 min |
| Nov 24, 1:40 PM EST | Special Marine Warning | MHX | 65 min | |
| Nov 24, 2:22 PM EST | Areal Flood Advisory | MHX | Carteret, Craven | 53 min |
| Nov 24, 2:33 PM EST | Severe Thunderstorm Warning | MHX | Carteret, Craven | 57 min |
| Nov 24, 2:37 PM EST | Tornado Warning | MHX | Carteret | 38 min |
| Nov 24, 3:01 PM EST | Special Marine Warning | MHX | 89 min | |
| Nov 24, 4:24 PM EST | Special Marine Warning | MHX | 96 min | |
| Nov 24, 4:53 PM EST | Tornado Warning | MHX | Dare | 22 min |
Nearby
Gale Warnings in North Carolina, 2018Every gale warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.